# SDR CA110525010

- Difficulty date: May 25, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Engine: Pwa PT6A67R
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 310830301
- Condition: Failed
- Location: Engine
- Part time: 8,158 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: C

## Discrepancy

ENGINE WAS REMOVED SUBSEQUENT TO A CATASTROPHIC FAILURE DURING TAKEOFF ROLL. THE PILOT REPORTED "ENGINE FAILED ON TAKEOFF ROLL, AUDIBLE NOISE, METAL EXITING EXHAUST DUCT, ENGINE WENT TO MIN FLOW AND TAKEOFF ABORTED".  DURING DISMANTLE INVESTIGATION, THE ENGINE WAS SPLIT AND THE POWER AS WELL AS GAS GENERATOR SECTIONS WERE COMPLETELY DISMANTLED. THE POWER SECTION WAS FOUND EXCESSIVELY DAMAGED AND IT APPEARED THAT THE FAILURE OCCURRED IN POWER TURBINE AREA, WHERE ALL THE 1ST STAGE PT BLADES WERE FOUND BROKEN CLOSE TO THE PLATFORM AREAS, THE FRACTURE SURFACE EXHIBIT ROUGH APPEARANCE WITH TEXTURES OF BRITTLE OVERLOADING FRACTURE.  THE 2ND STAGE PT BLADES WERE FOUND BROKEN, BREAKAGE VARYING FROM BELOW SHROUDED BLADE TIP TO ABOVE BLADE PLATFORM.  QTY 1, PT 2 BLADE WAS FOUND BROKEN CLOSE TO THE PLATFORM WITH SIGNS OF FATIGUE FAILURE.  THE SB 14369 WAS RELEASED TO ADDRESS A PREMATURE FAILURE ISSUE AND SB 14003 PROVIDES RELEVANT LIFE LIMIT RECOMMENDATIONS FOR PRE SB 14369 2ND STAGE PT BLADES. IN THIS CASE, THE PT 2 BLADES PN 3108303-01, LIFE LIMIT IS NOT ADDRESSED IN SB 14369 OR 14003.
